Alert archive / Ohio / Tornado Warnings in 2022

Tornado Warning 15, NWS Pittsburgh, PA

June 16, 2022Noble County, Ohio

NWS Pittsburgh, PA issued this tornado warning at Jun 16, 2022, 6:38 PM EDT for Noble County, Ohio. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2022, 6:38 PM EDT (22:38 UTC)
Expired
Jun 16, 2022, 6:50 PM EDT
In force
12 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Noble County, OH

The radar

The Pittsburgh radar (KPBZ), 140 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:14 PM EDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2022-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1836 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2022-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1836 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

123 
WFUS51 KPBZ 162238
TORPBZ
OHC121-162315-
/O.NEW.KPBZ.TO.W.0015.220616T2238Z-220616T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pittsburgh PA
638 PM EDT Thu Jun 16 2022

The National Weather Service in Pittsburgh has issued a

* Tornado Warning for...
  Southwestern Noble County in east central Ohio...

* Until 715 PM EDT.
    
* At 638 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 9 miles northwest of Caldwell, moving southeast at 40
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Caldwell around 655 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Sarahsville, Wolf Run State Park, Dudley, Belle Valley and Dexter
City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please report severe weather by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 3984 8156 3979 8135 3966 8147 3980 8170
      3984 8170
TIME...MOT...LOC 2238Z 298DEG 33KT 3983 8166 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

RACKLEY
1 follow-up statement
218 
WWUS51 KPBZ 162250
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
650 PM EDT Thu Jun 16 2022

OHC121-162259-
/O.CAN.KPBZ.TO.W.0015.000000T0000Z-220616T2315Z/
Noble OH-
650 PM EDT Thu Jun 16 2022

...THE TORNADO WARNING FOR SOUTHWESTERN NOBLE COUNTY IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east central Ohio.

Remember, a Severe Thunderstorm Warning still remains in effect for
Northern Noble County until 715 PM.

LAT...LON 3984 8156 3979 8135 3966 8147 3980 8170
      3984 8170
TIME...MOT...LOC 2248Z 298DEG 33KT 3978 8154 

$$

RACKLEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 16, 4:18 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 16, 4:18 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
418 PM EDT Thu Jun 16 2022

.SYNOPSIS...
Scattered showers and thunderstorms will be possible through
this evening due to the passage of a cold front. Drier and
cooler conditions are expected through the weekend.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
4pm update...
Satellite and radar imagery have shown convection well underway,
with two sectors of thunderstorms playing out: the I-80 corridor
and eastern Ohio. Ample CAPE as analyzed by a 19z sounding is
driving robust hail production, with hail up to 2" in diameter
the primary threat in the early going. Damaging wind give ample
dry air aloft and modest lapse rates will be the other notable
threat, potentially usurping the hail threat later this evening
as cold pools coalesce and a bowing segment or two develop. The
tornado threat will be much lower and focus more over the I-80
corridor, likely requiring faster storm motion to the southeast
in order to get proper vorticity ingestion.

Over the next two hours, the I-80 convection is expected to
traverse east, but there is low confidence of seeing additional
southern development. The eastern Ohio convection will slide
move east southeast, relaying on ingestion of warm/moist air to
sustain its progression. In between, there may be a lack of
development, as cirrus likely hurt the cu field and there
doesn't seem to be any discernible convergence forcing there.

For the rest of the evening, despite jet support with weak
trough passage, thunderstorms will remain scattered as forcing
along the pre- frontal trough is limited. Dry air will filter in
behind this trough and very likely will shut off any additional
development, aided by residual warm air aloft. This and the
loss of diurnal heating will cause thunderstorm activity to
wane, and generally be over/out of the forecast area by
midnight/04z.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
Dry, cooler air will filter into the region Friday in the wake
of the cold frontal and upper trough passage. Seasonal
temperature Friday afternoon will drop below average by Saturday
as a secondary shortwave rounding the northeast U.S trough sends
another cold front, though meager moisture should keep it void
of precipitation.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Warm advection will begin Sunday, returning area temperature
toward seasonal averages with increasing cloud cover due to
moist advection aloft.

The central U.S. ridge should build east early next week,
promoting a fairly rapid return of well above normal
temperature. Shower and thunderstorm chances could return as
well depending on shortwave activity east of the ridge axis.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Ceilings and vis will lower coincident with a developing line
of thunderstorms expected to reach northern ports 20z or later.
Where storms develop, they will contain heavy rain and gusty
wind, likely nwly. Timing is estimated in the TAF accordingly,
but may be tweaked as the system develops.

.Outlook...
The next chc for genl restrictions following Thurs cdfnt
passage will come with a warm front early next week.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...Heat Advisory until 8 PM EDT this evening for OHZ048-057-058-
     068-069.
WV...Heat Advisory until 8 PM EDT this evening for WVZ012-021.

&&
Hazardous weather outlook, Jun 16, 6:30 PM EDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
630 PM EDT Thu Jun 16 2022

OHZ039>041-048>050-PAZ007>009-013>016-020>023-029-073>076-WVZ001-002-
012-021-509>514-172230-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-Mercer-
Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-
Armstrong-Indiana-Washington-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
630 PM EDT Thu Jun 16 2022

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ057>059-068-069-PAZ031-WVZ003-004-172230-
Muskingum-Guernsey-Belmont-Noble-Monroe-Greene-Ohio-Marshall-
630 PM EDT Thu Jun 16 2022

...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania and the northern panhandle of West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 16, 5:54 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
554 PM EDT THU JUN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     CLINTONVILLE            41.20N  79.88W
06/16/2022                   VENANGO            PA   FIRE DEPT/RESCUE

            MULTIPLE TREES DOWN THROUGHOUT CLINTONVILLE

&&

EVENT NUMBER PBZ2202447

CJM
Local storm report, Jun 16, 6:03 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
603 PM EDT THU JUN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     HAIL             1 SE TRANSFER           41.32N  80.42W
06/16/2022  M1.50 INCH       MERCER             PA   SOCIAL MEDIA

&&

EVENT NUMBER PBZ2202448

CJM
Local storm report, Jun 16, 6:09 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
609 PM EDT THU JUN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             BARNESVILLE             39.99N  81.17W
06/16/2022  E1.00 INCH       BELMONT            OH   SOCIAL MEDIA

&&

EVENT NUMBER PBZ2202449

CJM
Local storm report, Jun 16, 6:22 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
622 PM EDT THU JUN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     CAMBRIDGE               40.09N  81.64W
06/16/2022                   GUERNSEY           OH   PUBLIC

            TREES DOWN ON MT HERMON ROAD AND BEEHAM RUN ROAD BOTH
            NEAR CAMBRIDGE VIA COUNTY DISPATCH

0542 PM     TSTM WND DMG     PUNXSUTAWNEY            40.94N  78.99W
06/16/2022                   JEFFERSON          PA   PUBLIC

            TREE AND WIRES DOWN VIA COUNTY DISPATCH

0555 PM     TSTM WND DMG     BARNESVILLE             40.06N  81.22W
06/16/2022                   BELMONT            OH   PUBLIC

            TREES DOWN ON OLD NATIONAL ROAD

&&

EVENT NUMBER PBZ2202450
EVENT NUMBER PBZ2202451
EVENT NUMBER PBZ2202452

KRAMAR
Special weather statement, Jun 16, 6:22 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
622 PM EDT Thu Jun 16 2022

OHZ057-058-068-162300-
Guernsey OH-Noble OH-Muskingum OH-
622 PM EDT Thu Jun 16 2022

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN GUERNSEY...MUSKINGUM
AND CENTRAL NOBLE COUNTIES THROUGH 700 PM EDT...

At 621 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Somerset to near Byesville.
Movement was southeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Zanesville, Cambridge, Caldwell, New Concord, South Zanesville, North
Zanesville, Philo, Pleasant Grove, Pleasant City, Cumberland,
Summerfield, and Belle Valley.

This includes the following highways...
  Interstate 70 in Ohio near mile marker 143, and between mile
  markers 145 and 177.
  Interstate 77 in Ohio between mile markers 26 and 39, and between
  mile markers 48 and 51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east central Ohio.

&&

LAT...LON 3995 8223 3995 8220 4005 8219 4010 8151
      3999 8162 3983 8133 3974 8133 3977 8207
      3982 8208 3982 8217 3991 8216 3991 8223
TIME...MOT...LOC 2221Z 314DEG 36KT 3993 8227 3997 8147

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
Local storm report, Jun 16, 6:27 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
627 PM EDT THU JUN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             BARNESVILLE             39.99N  81.17W
06/16/2022  E0.75 INCH       BELMONT            OH   TRAINED SPOTTER

&&

EVENT NUMBER PBZ2202453

SKH

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:07 PM EDTSevere Thunderstorm WarningPBZCarroll, Tuscarawas53 min
Jun 16, 3:34 PM EDTSevere Thunderstorm WarningPBZCoshocton, Tuscarawas41 min
Jun 16, 3:46 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZCarroll, Harrison, Jefferson, Tuscarawas44 min
Jun 16, 4:05 PM EDTSevere Thunderstorm WarningPBZCoshocton, Harrison, Muskingum, Tuscarawas40 min
Jun 16, 4:20 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZBelmont, Carroll, Harrison, Jefferson40 min
Jun 16, 4:34 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZBelmont, Guernsey, Harrison, Tuscarawas41 min
Jun 16, 4:42 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Muskingum, Tuscarawas48 min
Jun 16, 4:53 PM EDTSevere Thunderstorm WarningPBZBelmont, Harrison, Jefferson52 min
Jun 16, 4:58 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Muskingum47 min
Jun 16, 5:06 PM EDTTornado WarningPBZGuernsey10 min
Jun 16, 5:14 PM EDTSevere Thunderstorm Warning Destructive damage threatPBZBelmont, Guernsey, Harrison, Jefferson, Tuscarawas46 min
Jun 16, 5:43 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Monroe, Noble47 min
Jun 16, 5:45 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Monroe45 min
Jun 16, 5:51 PM EDTSpecial Weather StatementPBZGuernsey, Harrison, Muskingum24 min
Jun 16, 6:22 PM EDTSpecial Weather StatementPBZMuskingum, Noble38 min
Jun 16, 6:24 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Monroe, Noble51 min
Jun 16, 6:33 PM EDTSevere Thunderstorm WarningPBZGuernsey, Monroe, Muskingum, Noble42 min
Jun 16, 6:53 PM EDTSevere Thunderstorm WarningPBZGuernsey, Monroe, Noble52 min
Jun 16, 6:58 PM EDTSpecial Weather StatementPBZMuskingum32 min
Jun 16, 7:10 PM EDTSevere Thunderstorm WarningPBZMonroe50 min
Jun 16, 7:41 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZMonroe, Noble49 min

Nearby

Tornado Warnings in Ohio, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.